Georgia, 2015Damaging Winds and Lightning Strike in Georgia, April 14, 2015
April 14, 2015 · NWS FFC · 3 events in 2 counties and zones
A short wave lifting northeast out of the north central Gulf of Mexico triggered isolated severe thunderstorms with damaging winds across central Georgia during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave lifting northeast out of the north central Gulf of Mexico triggered isolated severe thunderstorms with damaging winds across central Georgia during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 14, 7:10 PM EST, 50 minutes earlier.
Area forecast discussion, Apr 14, 7:10 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE APR 14 2015
.UPDATE...
&&
.PREV DISCUSSION... /ISSUED 324 PM EDT TUE APR 14 2015/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PERSISTENT SOUTHWEST FLOW /ALOFT/ WITHIN UNSEASONABLY MOIST AIRMASS
WILL WILL SUPPORT PERIODS OF SHOWERS/THUNDERSTORMS ACROSS NORTH AND
CENTRAL GEORGIA THROUGHOUT THE NEXT SEVERAL DAYS.
CONVECTION HAS ERUPTED ALONG THE TX/LA/MS GULF COAST TODAY. THIS
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH AND
EAST THROUGH THIS EVENING WITH THE MORE SIGNIFICANT (STRONGER)
THUNDERSTORM ACTIVITY LIKELY REMAINING ALONG THE COAST WHERE DEEPER
THETA-E/INSTABILITY AXIS WILL EXIST. MLCAPE OF 500-1500 J/KG ACROSS
THE AREA SHOULD SUPPORT ISOLD-SCT SHRA/TSRA THROUGH SUNSET THIS
EVENING BEFORE EFFECTS OF GULF COAST "WAVE" APPROACHES.
WEDNESDAY WILL GENERALLY BE WET WITH LOW CLOUDS/DRIZZLE AND
SCATTERED SHOWERS. SFC HIGH PRESSURE BUILDING ACROSS THE MID
ATLANTIC WILL GRADUALLY SEND WEDGE FRONT SOUTH/WEST ENTERING
NORTHEAST GA BY MIDDAY. SHALLOW COOL AIR IS EXPECTED TO MAKE IT
SOUTH OF THE KATL AREA BTWN 00-03Z/THU. AS THIS IS OCCURRING...
INTENSE UPR LVL SHORTWAVE ENERGY WILL STREAM NORTHEAST ACROSS THE
REGION WHICH WILL SUPPORT ADDITIONAL ROUNDS OF RAIN AND PERHAPS
EMBEDDED THUNDER...ESPECIALLY ALONG THE LEADING EDGE OF THE WEDGE
FRONTAL BOUNDARY. GIVEN PWAT VALUES RUNNING NEARLY TWICE THE NORMAL
VALUES FOR MID APRIL...LOCALLY HEAVY RAIN WILL OCCUR IN ASSOCIATION
WITH S/W LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. GENERAL RAINFALL
(TONIGHT THROUGH WEDNESDAY NIGHT) OF 1 TO 2 INCHES CAN BE EXPECTED
ACROSS MUCH OF NORTH/CENTRAL GA...WITH ISOLATED AMOUNTS APPROACHING
3 INCHES. TEMPS WILL BE MILD WEDNESDAY DESPITE CLOUDS AND RAIN BUT
EXPECT MUCH COOLER CONDITIONS BY WED NIGHT/THURSDAY...ESPECIALLY
ALONG AND NORTH OF A KATL TO KAHN LINE.
DJN.83
LONG TERM /THURSDAY THROUGH TUESDAY/...
NO SIGNIFICANT PATTERN CHANGE THROUGH THE WEEKEND AS SOUTHWESTERLY
UPPER FLOW DOMINATES AHEAD OF THE CLOSED UPPER LOW OVER THE SOUTHERN
PLAINS. THIS KEEPS THE REGION IN A GENERALLY WET PATTERN. ALTHOUGH
THE GENERAL PATTERN IS SIMILAR BETWEEN THE GFS AND ECMWF...THERE ARE
SIGNIFICANT DIFFERENCES BETWEEN THE TWO AS WE HEAD INTO THE WEEKEND
CONCERNING THE STRENGTH...LOCATION AND MOVEMENT OF THE UPPER LOW AS
IT FINALLY KICKS OUT OF THE SOUTHERN PLAINS. THE GFS IS MUCH DEEPER
AND MORE AGGRESSIVE WHILE THE ECMWF WEAKENS THE SYSTEM NOTICEABLY.
WITH SUCH A WIDE DIFFERENCE BETWEEN THE TWO I AM NOT INCLINED TO
MAKE SIGNIFICANT CHANGES TO THE CURRENT LONG TERM FORECAST GRIDS
WHICH SEEM TO ME TO BE A REASONABLE COMPROMISE BETWEEN THE TWO
SOLUTIONS. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION
BELOW.
WE ARE STILL LOOKING AT THE POTENTIAL FOR RAINFALL TOTALS OF 2 TO 4
INCHES THROUGH THE EXTENDED FORECAST PERIOD. THIS RAINFALL IS
EXPECTED TO BE SPREAD OUT THROUGH THE PERIOD AND ALTHOUGH NO
SPECIFIC PERIOD CAN YET BE SINGLED OUT FOR A FLOOD WATCH...WE WILL
NEED TO KEEP A CLOSE EYE ON RAIN ACCUMULATIONS AS WELL AS SOIL
MOISTURE AND RIVER LEVELS.
20
PREVIOUS LONG TERM FORECAST DISCUSSION
/WEDNESDAY NIGHT THROUGH MONDAY/.../ISSUED AT 356 AM EDT TUE APR 14
2015/
A WET/UNSETTLED PATTERN LOOKS TO PERSIST THROUGH THIS WEEKEND.
ANOTHER COLD AIR DAMMING EVENT SETS UP WEDNESDAY NIGHT AND THURSDAY
WITH A CONTINUED DEEP MOIST SW FLOW ALOFT WITH EMBEDDED SHORT WAVES.
THIS WILL CONTINUE HIGH CHANCES FOR SHOWERS AND SOME THUNDERSTORMS
THROUGH THURSDAY. THIS SUPPORTS THE THREAT FOR FLOODING THROUGH THE
WEEK BUT ESPECIALLY TOWARD THE MIDDLE TO END OF THIS WEEK AS WE SEE
THE IMPACTS OF MULTIPLE ROUNDS OF RAINFALL OVER SATURATED SOIL...AS
THIS GENERAL WET PATTERN CONTINUES.
DEEP MOISTURE EXITS THE AREA FOR MONDAY LENDING TO MORE HIT AND MISS
SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A WEAK COLD FRONT.
TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY NIGHT AND BELOW NORMAL
ON THURSDAY DUE TO THE DAMMED AIRMASS. TEMPERATURES LOOK TO BE MAINLY
WITHIN SEVERAL DEGREES OF NORMAL THE REST OF THE PERIOD.
BDL
&&
.AVIATION...
00Z UPDATE...
RAIN AND EMBEDDED TSRA MOVING INTO THE STATE THIS EVENING...
IMPACTING SEVERAL TERMINALS. ALTHOUGH COVERAGE OF TSRA IS EXPECTED
TO DIMINISH OVERNIGHT...RAIN LOOKS TO IMPACT THE AREA THROUGH MUCH
OF THE TAF PERIOD. CIGS EXPECTED TO DEGRADE QUICKLY
OVERNIGHT...WITH MOST LOCATIONS EXPECTING IFR AFTER 09Z. SLOW
IMPROVEMENT TO MVFR IS EXPECTED THROUGH THE DAY WEDNESDAY. W WINDS
WILL BECOME VRB 12-15Z...THEN SHIFT TO THE EAST AFTER 16-18Z.
ANOTHER CHANCE OF TSRA IS EXPECTED THROUGH THE DAY...BUT TAF
HIGHLIGHTS BEST TS POTENTIAL AFTER 22Z.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON TIMING OF TSRA.
HIGH ON REMAINING ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 64 69 54 61 / 60 70 70 60
ATLANTA 65 74 58 62 / 80 70 70 60
BLAIRSVILLE 61 71 54 60 / 70 70 70 60
CARTERSVILLE 63 75 58 63 / 80 60 60 50
COLUMBUS 67 77 62 72 / 100 70 70 60
GAINESVILLE 63 70 54 58 / 70 70 70 60
MACON 66 77 61 69 / 90 70 70 60
ROME 63 75 59 65 / 70 60 60 50
PEACHTREE CITY 64 75 59 64 / 80 70 70 60
VIDALIA 67 77 63 71 / 60 70 80 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Apr 14, 11:55 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT TUE APR 14 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT TUE APR 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...
...PERIODS OF HEAVY RAIN POSSIBLE THROUGH TONIGHT...
WEATHER HAZARDS EXPECTED...
ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...LIGHTNING...BRIEF GUSTY
WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THUNDERSTORMS THROUGH
TONIGHT.
DISCUSSION...
A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL INTERACT WITH
INCREASING INSTABILITY AND DEEP MOISTURE TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS THROUGH TONIGHT. RAINFALL AMOUNTS OF 1/4 TO
1 INCH...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED THROUGH
TONIGHT. ANY TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS THE SAME
AREAS COULD RESULT IN BRIEF PONDING OF WATER ALONG LOW LYING...FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY AS A PERSISTENT WET AND
UNSETTLED PATTERN AFFECTS NORTH AND CENTRAL GEORGIA THROUGH THIS
WEEKEND. AT THIS TIME...THE POTENTIAL FOR SEVERE WEATHER IS LOW.
HOWEVER...MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY
WEDNESDAY AND THURSDAY...WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF
RAINFALL OVER SATURATED GROUNDS. THIS WILL INCREASE THE FLOOD
POTENTIAL THROUGH THE WEEK. FOR ADDITIONAL HEAVY RAIN AND FLOOD
INFORMATION...REFER TO THE LATEST HYDROLOGIC OUTLOOK ON OUR WEB PAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF HEAVY RAIN THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 14, 6:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT TUE APR 14 2015
GAZ078-089-150045-
MUSCOGEE GA-HARRIS GA-
754 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE AND HARRIS COUNTIES UNTIL 845 PM EDT...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIBB CITY...OR NEAR SMITHS...MOVING
NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 845 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...HAMILTON...WAVERLY HALL...BIBB CITY...EDGEWOOD...
KENWOOD...MOUNTAIN HILL...BARTLETTS FERRY DAM...FORTSON...ROSE
HILL...AVONDALE...BENNING PARK...COLUMBUS METROPOLITAN AIRPORT...
SAINT MARYS HILLS...GOAT ROCK LAKE...VISTA TERRACE...GREEN ISLAND
HILLS...MULBERRY GROVE...BENNING HILLS AND FLAT ROCK.
LAT...LON 3287 8500 3275 8469 3273 8468 3270 8470
3269 8470 3269 8469 3264 8469 3240 8494
3242 8497 3244 8497 3245 8500 3252 8500
3258 8507 3262 8509 3263 8508 3264 8510
TIME...MOT...LOC 2354Z 216DEG 16KT 3255 8501Special weather statement, Apr 14, 7:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT TUE APR 14 2015
GAZ104>106-150100-
SUMTER GA-CRISP GA-DOOLY GA-
817 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN SUMTER...CRISP AND DOOLY COUNTIES UNTIL 900 PM EDT...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DESOTO
TO 7 MILES EAST OF DE SOTO TO NEAR CORDELE...AND MOVING NORTHEAST AT
30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40
MPH AS IT MOVES ACROSS SUMTER...CRISP AND DOOLY COUNTIES THROUGH 900
PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...PINEHURST...LESLIE...LILLY...DE SOTO...DESOTO...
COBB...LAMAR...TREMONT...GEORGIA VETERANS MEMORIAL ST PK...
RICHWOOD...WENONA...DRAYTON...TIPPETTVILLE...EAST CRISP...FLINT RIVER
WMA AND RAINES.
LAT...LON 3191 8391 3191 8404 3192 8413 3193 8413
3217 8399 3220 8361 3197 8361 3185 8380
TIME...MOT...LOC 0016Z 231DEG 26KT 3194 8403 3197 8393 3192 8383Special weather statement, Apr 14, 7:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE APR 14 2015
GAZ095-150115-
HOUSTON GA-
818 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HOUSTON COUNTY
UNTIL 915 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL STORM HAS THE POTENTIAL TO PRODUCE
RAINFALL AMOUNTS OF 1 INCH OR MORE PER HOUR AS IT MOVES ACROSS
HOUSTON COUNTY THROUGH 915 PM. THESE RAINFALL AMOUNTS COULD RESULT
IN PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND
STREAMS. IN ADDITION...THIS STORM COULD PRODUCE PEA SIZED SIZED
HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...ROBINS AFB...BONAIRE...GROVANIA...
HAYNEVILLE...HOUSTON LAKE...HENDERSON...GROVE PARK...CLINCHFIELD...
KATHLEEN...MOSS OAK...MEADOWDALE...ELKO...SAND BED AND KLONDIKE.
LAT...LON 3229 8377 3238 8384 3243 8384 3263 8355
3258 8354 3257 8355 3254 8354 3253 8354
3250 8352 3249 8349 3245 8350 3244 8349
3241 8348 3239 8350 3240 8352 3234 8358
3229 8368
TIME...MOT...LOC 0017Z 235DEG 26KT 3239 8371Special weather statement, Apr 14, 7:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT TUE APR 14 2015
GAZ032-033-043-044-150045-
COBB GA-SOUTH FULTON GA-DOUGLAS GA-NORTH FULTON GA-
820 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES UNTIL 845
PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOUGLASVILLE...MOVING NORTHEAST AT 35 MPH.
RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
COBB...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES...INCLUDING
AREAS AROUND
ATLANTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST POINT...
COLLEGE PARK...AUSTELL...HAPEVILLE...MIDTOWN...GRANT PARK-ZOO
ATLANTA...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...VININGS...
TURNER FIELD...LAKEWOOD PARK...CAMPBELLTON...SWEET AUBURN...ATLANTIC
STATION...WEST END AND SIX FLAGS OVER GEORGIA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
LAT...LON 3376 8482 3379 8475 3379 8473 3380 8472
3392 8444 3377 8435 3368 8435 3358 8470
TIME...MOT...LOC 0019Z 244DEG 29KT 3369 8467Special weather statement, Apr 14, 7:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE APR 14 2015
GAZ011-019-150100-
CHATTOOGA GA-FLOYD GA-
836 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHATTOOGA AND FLOYD
COUNTIES UNTIL 900 PM EDT...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF GAYLESVILLE...OR 11 MILES SOUTH
OF SUMMERVILLE...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND GUSTY WINDS
TO 35 MPH ARE ALSO POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CHATTOOGA AND FLOYD COUNTIES...INCLUDING AREAS AROUND
ROME...SUMMERVILLE...TRION...SHANNON...LYERLY...EVERETT SPRINGS...
COOSA...ARMUCHEE...HOLLAND...BERRYTON...LAKE MARVIN...SUBLIGNA...
JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...PINSON AND TIDINGS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
LAT...LON 3459 8523 3459 8510 3454 8506 3454 8509
3447 8509 3446 8511 3443 8509 3441 8511
3440 8503 3439 8502 3439 8501 3416 8537
3425 8546 3440 8549
TIME...MOT...LOC 0035Z 230DEG 32KT 3432 8539Special weather statement, Apr 14, 7:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT TUE APR 14 2015
GAZ096-097-109-150145-
DODGE GA-BLECKLEY GA-LAURENS GA-
857 PM EDT TUE APR 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN DODGE...BLECKLEY AND LAURENS COUNTIES UNTIL 945 PM EDT...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
HAWKINSVILLE TO NEAR COCHRAN TO NEAR EASTMAN...AND MOVING NORTHEAST
AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 45
MPH AS IT MOVES ACROSS DODGE...BLECKLEY AND LAURENS COUNTIES THROUGH
945 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COCHRAN...EASTMAN...CHESTER...DEXTER...DUDLEY...CADWELL...RENTZ...
UNION...DUBOIS...PAULK...REBIE...CARY...ROWLAND...RODDY...YONKERS...
BAILEYS PARK...EMPIRE...GRESSTON...GOLDSBORO AND PLAINFIELD.
LAT...LON 3213 8331 3214 8331 3218 8329 3225 8337
3227 8335 3235 8344 3255 8330 3257 8325
3250 8305 3242 8287 3207 8320
TIME...MOT...LOC 0057Z 219DEG 21KT 3231 8339 3231 8330 3227 8323Thunderstorm Wind, Dodge
- When
- April 14, 8:00 PM EST to 8:10 PM EST
- Where
- Dodge County, 1.81 mi SW of Dubois
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.280, -83.290
A trained spotter reported a barn collapse near the intersection of Friendship UMC Road and Hardy Road.
Lightning, Johnson
- When
- April 14, 8:55 PM EST
- Where
- Johnson County, 10.18 mi WNW of Spann
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.733, -82.909
The Johnson County Emergency Manager reported a building on Calvary Church Road near the Oconee River sustained damage after being struck by lightning.
Thunderstorm Wind, Johnson
- When
- April 14, 9:00 PM EST to 9:10 PM EST
- Where
- Johnson County, 0.9 mi NE of Kite
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Emergency Manager
- Coordinates
- 32.690, -82.510
The Johnson County Emergency Manager reported 3 large trees down in the eastern portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Wildfire in Utah, April 14 to 16, 20152 deaths · 43 injured · $910,000 · 71 kt wind · 18 events
- Flooding in Kentucky, April 14 to 23, 20151 death · $40,000 · 16 events
- Flash Flooding and Damaging Wind in Louisiana, April 14, 20151 death · 55 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, April 14 to 16, 2015$545,000 · 2 in hail · 26 events
- Flooding in Kentucky, April 14 to 15, 2015$450,000 · 4 events
- Flooding in West Virginia, April 14, 2015$215,000 · 7 events
- Flooding in Kentucky, April 14 to 15, 2015$39,000 · 39 events
- Dust Storm and High Wind in Nevada, April 14, 2015$100,000 · 50 kt wind · 4 events
- Tornado in Oregon, April 14, 2015$25,000 · EF0 · 1 event
- Flash Flooding in Louisiana, April 14, 2015$20,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 201554 kt wind · 14 events
- High Wind in Nevada, April 14, 20151 injured · $4,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574069, 574070, 574072.